|Memory loss in HAART?
Aug 10, 2012
Hello Doctor! I have Combivir/Kaletra since 2010. (After infection I had VL:7.000.000,T4:110 within 7 weeks then). Now VL:48, T4:24%. The chronic diarrhea, constant unusual fatigue, belly size change, decreased sex drive, sleeping difficulties, weekly often low diastolic pressure with high heart rate, already cause difficulties emotionally, and in my daily activities, but now every week I have experience of memory loss, what start to effect even my social life. Increased carelessness, dizziness, deconcentration, disturbed by all noises around, and clumsiness appears, hitting thing by chance with shoulder or knee, with closed eye I feel my balance is not stabil, often huffy (quick anger). I cant remember that I was who bought something for the fridge, sometimes takes more then a minute to remember why I am in the mall/what I wanted to buy, watching pictures of trips I had and I cant recall being there, can not follow conversations, and mostly difficult to remember things from the past few hours/days to weeks time period. My doctor told me that HIV itself, plus each of my meds can cause this, so they cant do anything about, and generally my doctor say for everything i say that these all normal. I am sporty, 32 now, IQ test shown same good results as 3 y ago. Will my memory and motor problems increase for worse? How far this can go? Are my experiences really normal in my case? I am fed up of being a confused tired zombie. Thank you for being here for us.
Response from Dr. Henry
Your current regimen is generally a good one for protecting your brain (drugs penetrate well into brain making HIV less likely a cause of your memory problems) but can be tough on stomach, fat, et cetera. To assess memory/brain function a full neuropsych assessment is often crucual to determine level of dysfunction if any. KH
FAT BELLY , NERVES AND MUSCLE IRRITATING
AVT & Wellbutrin
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.